Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 20, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Oct 21, 2022, 12:58 PM PDT for Orange County, San Diego County, California. It took effect at Oct 22, 2022, 11:00 AM PDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2022, 12:58 PM PDT (19:58 UTC)
- In effect from
- Oct 22, 2022, 11:00 AM PDT
- Expired
- Oct 25, 2022, 11:00 AM PDT
- In force
- 3 days
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502 WHUS46 KSGX 211958 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1258 PM PDT Fri Oct 21 2022 CAZ043-552-220515- /O.NEW.KSGX.BH.S.0020.221022T1800Z-221024T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1258 PM PDT Fri Oct 21 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY MORNING... * WHAT...A long period south-southwest swell from 190 degrees and a west-northwest swell from 290 degrees will generate surf of 4 to 6 feet in San Diego County and 5 to 7 feet in Orange County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Saturday morning through Monday morning. Highest surf expected Sunday. * IMPACTS...Strong rip currents and longshore currents that will be hazardous to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CO
11 follow-up statements
512 WHUS46 KSGX 220350 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 850 PM PDT Fri Oct 21 2022 CAZ043-552-221300- /O.CON.KSGX.BH.S.0020.221022T1800Z-221024T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 850 PM PDT Fri Oct 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY MORNING... * WHAT...A long period south-southwest swell from 190 degrees and a west-northwest swell from 290 degrees will generate surf of 4 to 6 feet in San Diego County and 5 to 7 feet in Orange County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Saturday morning through Monday morning. Highest surf expected Sunday. * IMPACTS...Strong rip currents and longshore currents that will be hazardous to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ 12
563 WHUS46 KSGX 221157 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 457 AM PDT Sat Oct 22 2022 CAZ043-552-222100- /O.CON.KSGX.BH.S.0020.221022T1800Z-221024T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 457 AM PDT Sat Oct 22 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH MONDAY MORNING... * WHAT...A long period south-southwest swell from 190 degrees and a west-northwest swell from 290 degrees will generate surf of 4 to 6 feet in San Diego County and 5 to 7 feet in Orange County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Saturday morning through Monday morning. Highest surf expected Sunday. * IMPACTS...Strong rip currents and longshore currents that will be hazardous to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Schenk
256 WHUS46 KSGX 222013 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 113 PM PDT Sat Oct 22 2022 CAZ043-552-230415- /O.CON.KSGX.BH.S.0020.000000T0000Z-221024T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 113 PM PDT Sat Oct 22 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...A long period south-southwest swell from 190 degrees and a west-northwest swell from 280 degrees will generate surf of 4 to 6 feet in San Diego County and 5 to 7 feet in Orange County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday morning. Highest surf expected Sunday. * IMPACTS...Strong rip currents and longshore currents will be hazardous to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ APR
460 WHUS46 KSGX 230502 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1002 PM PDT Sat Oct 22 2022 CAZ043-552-231315- /O.CON.KSGX.BH.S.0020.000000T0000Z-221024T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1002 PM PDT Sat Oct 22 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...A long period south-southwest swell from 190 degrees and a west-northwest swell from 280 degrees will generate surf of 4 to 6 feet in San Diego County and 5 to 7 feet in Orange County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday morning. Highest surf expected Sunday. * IMPACTS...Strong rip currents and longshore currents will be hazardous to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
987 WHUS46 KSGX 232000 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 100 PM PDT Sun Oct 23 2022 CAZ043-552-240515- /O.EXT.KSGX.BH.S.0020.000000T0000Z-221025T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 100 PM PDT Sun Oct 23 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY MORNING... * WHAT...A long period south-southwest swell from 190 degrees and a west-northwest swell from 280 degrees will generate surf of 4 to 6 feet in San Diego County and 5 to 7 feet in Orange County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Tuesday morning. * IMPACTS...Strong rip currents and longshore currents will be hazardous to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CO
951 WHUS46 KSGX 240456 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 956 PM PDT Sun Oct 23 2022 CAZ043-552-241300- /O.CON.KSGX.BH.S.0020.000000T0000Z-221025T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 956 PM PDT Sun Oct 23 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY MORNING... * WHAT...A long period south-southwest swell from 190 degrees and a west-northwest swell from 280 degrees will generate surf of 4 to 6 feet in San Diego County and 5 to 7 feet in Orange County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Tuesday morning. * IMPACTS...Strong rip currents and longshore currents will be hazardous to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
475 WHUS46 KSGX 240843 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 143 AM PDT Mon Oct 24 2022 CAZ043-552-242130- /O.CON.KSGX.BH.S.0020.000000T0000Z-221025T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 143 AM PDT Mon Oct 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY MORNING... * WHAT...A long period south-southwest swell from 190 degrees and a west-northwest swell from 280 degrees will generate surf of 3 to 5 feet, with sets reaching 7 feet in Orange County and 6 feet in San Diego County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Tuesday morning. * IMPACTS...Strong rip currents and longshore currents will be hazardous to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
753 WHUS46 KSGX 241908 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1208 PM PDT Mon Oct 24 2022 CAZ043-552-250515- /O.CON.KSGX.BH.S.0020.000000T0000Z-221025T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1208 PM PDT Mon Oct 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY MORNING... * WHAT...A long period south-southwest swell from 190 degrees will generate surf of 3 to 6 feet. Sets up to 7 feet possible in Orange County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Tuesday morning. * IMPACTS...Strong rip currents and longshore currents will be hazardous to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CO
561 WHUS46 KSGX 250330 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 830 PM PDT Mon Oct 24 2022 CAZ043-552-251200- /O.CON.KSGX.BH.S.0020.000000T0000Z-221025T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 830 PM PDT Mon Oct 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY MORNING... * WHAT...A long period south-southwest swell from 190 degrees will generate surf of 3 to 6 feet. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * IMPACTS...Strong rip currents and longshore currents hazardous to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Moede
753 WHUS46 KSGX 250833 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 133 AM PDT Tue Oct 25 2022 CAZ043-552-251800- /O.CON.KSGX.BH.S.0020.000000T0000Z-221025T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 133 AM PDT Tue Oct 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...A long period south-southwest swell from 190 degrees will generate surf of 3 to 6 feet. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...through 11 AM today. * IMPACTS...Strong rip currents and longshore currents hazardous to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
758 WHUS46 KSGX 251746 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1046 AM PDT Tue Oct 25 2022 CAZ043-552-251900- /O.EXP.KSGX.BH.S.0020.000000T0000Z-221025T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1046 AM PDT Tue Oct 25 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM PDT THIS MORNING... Elevated surf and high rip current risk have diminished. $$ CO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 21, 9:00 AM PDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 21, 9:00 AM PDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
900 AM PDT Fri Oct 21 2022
.SYNOPSIS...
A deep trough of low pressure moving southeast across the Great
Basin this weekend will bring cooler weather along with gusty winds
in the mountains and deserts. It will also bring scattered showers
Saturday night from the mountains westward. Clouds from a deep
marine layer may not clear from the coastal and valley areas
Saturday afternoon. The system will exit the region Sunday followed
by warmer weather for early next week.
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Morning Update:
The forecast remains on track this morning and no updates were
needed. Coastal stratus and fog will continue to slowly burn off
through the morning, but with patchy stratus remaining at the
beaches into the afternoon.
Early Morning Discussion (issued at 415 AM PDT):
Today will be the transition day from the hot, dry Santa Ana weather
pattern of Wednesday and Thursday to a much cooler weather pattern
over the weekend with showers over and west of the mountains
Saturday night. Here's a sampling of the degree of cooling from
Wednesday to Sunday:
Wednesday Actual Sunday Forecast
High Temp High Temp
COASTAL
Fullerton 98 72
Carlsbad 96 66
San Diego 95 66
VALLEY
Ontario 95 69
Riverside 94 68
Ramona 90 64
MOUNTAIN
Big Bear 61 47
Idyllwild 77 52
Julian 70 53
DESERT
Hesperia 81 61
Palm Springs 93 78
Borrego Springs 88 78
The cooling today will be greatest in the Coastal and Valley zones
where highs will be 5-10 degrees lower compared to yesterday.
Nevertheless, it will still be warm with coastal highs in the 70s
and valley highs in the 80s as weak ridging aloft holds on for one
more day. Temperatures in the Mountains and Deserts will be nearly
the same as yesterday.
Changes in the weather will be more noticeable Friday night through
Sunday when a deep trough over the Pacific Northwest digs southeast
across the Great Basin and the California interior. It will bring
significantly colder weather, strong northwest winds to the
mountains and deserts, and areas of light rain over and west of the
mountains. Rain is most likely Saturday night, ending in most areas
by mid-morning Sunday. Orographics will be a key contributer to the
higher rain amounts of around a 1/4" on the west and southwest
facing mountain slopes and foothills. West of the mountains the rain
totals will range from as little a few hundredths of an inch near
the coast and in the rain shadowed areas of the Inland Empire (Lake
Elsinore, Sun City, Perris), to 0.10"-0.20" in some of the eastern
valleys. A dusting of snow is possible on the highest peaks of the
San Bernardino and San Jacinto Mountains. The marine layer will be
very deep Saturday and skies may remain cloudy most of the day in
the coastal and valley zones.
The winds ramp up Saturday afternoon with increasing onshore surface
pressure gradients and the strong midlevel jet winds aloft tracking
directly over SoCal. The High Wind Watch for the mountains and
deserts from 11 AM Saturday to 8 AM Sunday was upgraded to Warnings
and Advisories. Strong winds and mountain waves are likely, with
rotors on the lee of the mountains over the Coachella Valley. Areas
of blowing dust and sand will impact the deserts.
The trough ejects eastward Sunday evening and will followed by a
brief period of blustery offshore winds across San Bernardino,
Riverside and Orange Counties Sunday night into Monday morning.
Temperatures rebound Monday and Tuesday back to their late October
normals. A second Pacific Northwest trough looks like it takes
similar track southward across the Great Basin and into the
Southwestern U.S. Wednesday and Thursday for another round of gusty
mountain and desert winds, cooler weather, and perhaps some light
rain over and west of the mountains.
&&
.AVIATION...
211530Z...Coast/Valleys...Patchy low clouds with bases 500-800 ft
MSL mainly in San Diego County, locally into Orange county this
morning. Vis in the western valleys on the edge of the cloud deck
reduced to 1-3 SM. Clouds will start to scatter and vis will improve
through 18z. Some beaches may not completely clear this afternoon.
Low clouds with bases 1000-2000 ft MSL expected to return to coastal
TAF sites after 02Z, reaching KONT/KSBD after 09Z Sat. Low
confidence in widespread clearing during the day Sat.
Mountains/Deserts...FEW-SCT AOA 20,000 FT MSL through tonight.
&&
.MARINE...
Wind gusts 20 to 25 knots are expected in the outer waters Saturday
afternoon through Sunday morning.
&&
.BEACHES...
An incoming south-southwest swell from 190 degrees and a northwest
swell from 290 degrees will generate elevated to high surf Saturday
and Sunday. Surf of 5-7 feet possible in Orange County with surf of
4-6 feet possible in San Diego County. Surf will be highest on south
facing beaches. Strong rip currents are expected, resulting in
hazardous swimming conditions. Surf will slowly diminish into early
next week.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning from 11 AM Saturday to 8 AM PDT Sunday for
Apple and Lucerne Valleys-Riverside County Mountains-San
Bernardino County Mountains-San Diego County Mountains-San
Gorgonio Pass Near Banning.
Wind Advisory from 11 AM Saturday to 8 AM PDT Sunday for
Coachella Valley-San Diego County Deserts.
PZ...None.
&&
PUBLIC...Moede/JMB
AVIATION/MARINE/BEACHES...COIn the hours before
Local storm report, Oct 21, 8:41 AM PDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
841 AM PDT FRI OCT 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG 1 SE LEMON GROVE 32.72N 117.01W
10/19/2022 SAN DIEGO CA PUBLIC
WIND DAMAGE OCCURRED WITH PREVAILING
DIRECTION FROM THE EAST (SANTA ANA WIND).
APPEARS TO BE BREAKING WAVES DESCENDING TO
THE GROUND SUDDENLY. THERE ALSO WAS A SEA
BREEZE FRONT (CONVERGENCE) MOVING IN FROM
THE EAST BETWEEN 2 AND 4 PM. TEMPERATURES
WERE IN THE MID TO UPPER 90S. CBS8 NEWS
RELAYED REPORT AND VISITED LOCATION, AND IS
WORKING ON STORY ON THE DAMAGE TRAILER PARK
HOMES AND DEBRIS THAT WAS THROWN ONTO THE
STREET. NOTE THAT EARLIER WINDS WERE 60 MPH
ON CUYAMACA PEAK FOOTHILLS WHICH IS UPSTREAM
(TO EAST). THIS LOCATION IS OFF SWEETWATER
ROAD. SIMILAR DAMAGE REPORTED IN VISTA.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:25 AM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 52 hr |
| Oct 21, 4:25 AM PDT | Wind Advisory | SGX | Riverside, San Diego | 52 hr |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.